Alert archive / Kansas / Flash Flood Warnings in 2011

Flash Flood Warning 25, NWS Goodland, KS

July 28, 20114 counties in Kansas

NWS Goodland, KS issued this flash flood warning at Jul 28, 2011, 10:43 PM CDT for 4 counties in Kansas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2011, 10:43 PM CDT (03:43 UTC)
Expired
Jul 29, 2011, 2:30 AM CDT
In force
4 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

Counties Graham County, KS, Norton County, KS, Sheridan County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 100 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 11:15 PM CDTFLASH FLOOD6 Ssw Edmond, KSLAW ENFORCEMENT ADVISES ROADS WEST OF HIGHWAY 283 NEAR COUNTY ROAD CC ARE IMPASSABLE DUE TO WATER.
Jul 29, 1:06 AM CDTFLASH FLOODStudley, KSSHERIDAN COUNTY SHERIFFS DEPUTY REPORTED HEAVY RAIN ON U.S.24 FROM STUDLEY WEST WITH VISIBILITY TO ZERO AND WATER RUNNING OVER THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1766 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WGUS53 KGLD 290343
FFWGLD
KSC065-137-179-193-290730-
/O.NEW.KGLD.FF.W.0025.110729T0343Z-110729T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1043 PM CDT THU JUL 28 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRAHAM COUNTY IN NORTHWEST KANSAS...
  SHERIDAN COUNTY IN NORTHWEST KANSAS...
  SOUTHERN NORTON COUNTY IN NORTHWEST KANSAS...
  THOMAS COUNTY IN NORTHWEST KANSAS...

* UNTIL 230 AM CDT

* AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES OF 1 TO 3 INCHES HAVE ALREADY FALLEN  
  ACROSS THE WARNED AREA...WITH RAINFALL RATES OF 2 TO 3 INCHES PER  
  HOUR MEASURED AT A MESONET STATION NEAR BREWSTER KANSAS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ANGELUS...BOGUE...BREWSTER...COLBY...DENSMORE...EDMOND...GEM...
  HALFORD...HILL CITY...HOXIE...LENORA...LEVANT...MENLO...MINGO...
  MORLAND...NEW ALMELO...PENOKEE...REXFORD...SAINT PETER...SEGUIN...
  SELDEN...STUDLEY AND TASCO.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.

&&

LAT...LON 3914 10139 3957 10139 3957 10018 3968 10018
      3968 9963 3913 9960

$$

JLUNDQUI
2 follow-up statements
770 
WGUS73 KGLD 290541
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1141 PM MDT THU JUL 28 2011

KSC065-137-179-193-290730-
/O.CON.KGLD.FF.W.0025.000000T0000Z-110729T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
THOMAS KS-SHERIDAN KS-NORTON KS-GRAHAM KS-
1241 AM CDT FRI JUL 29 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR GRAHAM...SOUTHERN
NORTON...SHERIDAN AND THOMAS COUNTIES UNTIL 230 AM CDT...

AT 1234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. OVER 
2 INCHES OF RAINFALL HAS BEEN MEASURED AT A MESONET STATION NEAR 
BREWSTER KANSAS...WITH RADAR ESTIMATES OF OVER 3 INCHES FOR AREAS 
ALONG HIGHWAY 24.  RADAR ESTIMATES OF OVER AN INCH PER HOUR ARE 
STILL OCCURRING WITH THIS LINE OF SHOWERS AND THUNDERSTORMS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ANGELUS...BOGUE...BREWSTER...COLBY...DENSMORE...EDMOND...GEM...
HALFORD...HILL CITY...HOXIE...LENORA...LEVANT...MENLO...MINGO...
MORLAND...NEW ALMELO...PENOKEE...REXFORD...SAINT PETER...SEGUIN...
SELDEN...STUDLEY AND TASCO.

AT 1115 PM CDT LAW ENFORCEMENT REPORTED THAT ROADS WEST OF HIGHWAY 
283 NEAR COUNTY ROAD C C IN GRAHAM COUNTY WERE IMPASSABLE DUE TO 
HIGH WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND.

&&

LAT...LON 3914 10139 3957 10139 3957 10018 3968 10018
      3968 9963 3913 9960

$$

JLUNDQUI
649 
WGUS73 KGLD 290727
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
127 AM MDT FRI JUL 29 2011

KSC065-137-179-193-290741-
/O.EXP.KGLD.FF.W.0025.000000T0000Z-110729T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
THOMAS KS-SHERIDAN KS-NORTON KS-GRAHAM KS-
227 AM CDT FRI JUL 29 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR GRAHAM...SOUTHERN
NORTON...SHERIDAN AND THOMAS COUNTIES WILL BE ALLOWED TO EXPIRE AT
130 AM MDT/230 AM CDT/...

LIGHT TO OCCASIONALLY MODERATE RAIN WILL CONTINUE FOR ANOTHER FEW 
HOURS WITH ADDITIONAL AMOUNTS OF ONE TENTH TO ONE QUARTER INCH. 

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. 
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING 
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3914 10139 3957 10139 3957 10018 3968 10018
      3968 9963 3913 9960

$$

THEDE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 7:00 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jul 28, 7:00 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
600 PM MDT THU JUL 28 2011

.SHORT TERM... (TONIGHT - SUNDAY)
200 PM MDT THU JUL 28 2011

VISIBLE SATELLITE IMAGERY AT 19Z SHOWS CUMULUS DEVELOPING NEAR 700MB
TROUGH AXIS IN THE WESTERN FORECAST AREA AND ALONG A SURFACE
BOUNDARY IN THE SOUTHEASTERN FORECAST AREA. SHORTWAVE TROUGH ALSO
EVIDENT COMING OUT OF NORTHERN COLORADO ON WATER VAPOR. SO WITH
CONTINUED HEATING EXPECTED SCATTERED TO NUMEROUS THUNDERSTORMS
THROUGH THE EVENING HOURS. SLOW STORM MOTIONS TO THE ENE WILL
PROMOTE LOCALLY HEAVY RAINFALL. SOUNDINGS A BIT MORE MOIST THAN
RECENTLY AND DCAPE NOT REALLY FAVORABLE FOR ANOTHER MICROBURST
EVENT. HOWEVER SBCAPE PUSHING 3000 J/KG AND HAIL HEIGHTS NOT AN
UNREACHABLE 30-35KFT...SO HAIL MAY BE MORE OF A THREAT TODAY.
OVERNIGHT...LIGHT EASTERLY SURFACE WINDS AND HIGH DEW POINTS MAY
LEAD TO SOME FOG DEVELOPMENT AFTER THE RAIN ENDS...WHICH RUC IS
HINTING MAY BE WIDESPREAD.

FRIDAY...AFTER ANY MORNING FOG BURNS OFF THE QUESTION BECOMES HOW
LONG DO THE CLOUDS LINGER. NAM IS MOST PESSIMISTIC OF THE GUIDANCE
AND CONSEQUENTLY THE COOLEST...WHILE RUC AND GFS SUGGEST SOME
AFTERNOON BREAKS. SURFACE WINDS WILL BE SOUTHEAST BY THE AFTERNOON
WHICH WOULD PROMOTE A SLOW CLEARING MORE IN THE RUC AND GFS CAMP SO
WILL SHADE TEMPERATURES TOWARD THE WARMER GUIDANCE. CANT RULE OUT AN
ISOLATED SHOWER OR THUNDERSTORM IN THE AFTERNOON IF CLEARING DOES
INDEED OCCUR...BUT BETTER CHANCES WILL BE TO THE WEST WHERE IT WILL
CLEAR FASTER AND NEXT SHORTWAVE TROUGH WILL COME OUT OF THE
MOUNTAINS. SOME OF THOSE MAY SURVIVE THE TREK ACROSS THE PLAINS AND
MAKE IT HERE FRIDAY NIGHT. CONFIDENCE IS LOW FOR EITHER SCENARIO AND
WILL CARRY ONLY 20 POPS.

RISING HEIGHTS ARE FORECAST FOR SATURDAY AND SUNDAY AS RIDGE
REBUILDS OVER THE CENTRAL HIGH PLAINS. AS A RESULT TEMPERATURES WILL
BE APPROACHING TRIPLE DIGITS ONCE AGAIN. ORIENTATION OF THE RIDGE
FAVORS THUNDERSTORMS DEVELOPING NEAR THE FRONT RANGE WITH ONLY A
SLIGHT CHANCE OF THEM MAKING IT TO FAR EASTERN COLORADO IN THE
AFTERNOON AND EVENING HOURS.

.LONG TERM... (MONDAY - THURSDAY)
200 PM MDT THU JUL 28 2011

UPPER RIDGE WILL REMAIN PARKED OVER THE SOUTHERN PLAINS THIS PERIOD.
SHORTWAVE TROUGHS RIDING THE RIDGE WILL MOVE OUT OF COLORADO AND
ACROSS THE NORTHERN PLAINS. LOCAL FORECAST AREA WILL BE CLOSE ENOUGH
TO THAT STORM TRACK FOR DAILY CHANCES OF SHOWERS AND THUNDERSTORMS.
TOWARDS THE END OF THE PERIOD THE RIDGE IS FORECAST TO UNDERGO A
SUBTLE WEAKENING AND SHIFT A BIT FURTHER SOUTHEAST. SURFACE WIND
FORECASTS SHOW AN EASTERLY COMPONENT BY WEDNESDAY AND ESPECIALLY
THURSDAY. 850MB TEMPERATURE ANOMALIES ALSO DROP FROM +1 TO +2
STANDARD DEVIATIONS EARLY IN THE PERIOD TO NEAR NORMAL BY THE END OF
THE PERIOD. AS A RESULT...WILL TREND TEMPERATURES SLIGHTLY DOWNWARD
FOR WEDNESDAY AND THURSDAY...AT LEAST BACK TO NEAR NORMAL.

024
&&

.AVIATION...
554 PM MDT THU JUL 28 2011

FOR THE 00Z TAFS...IN THE NEAR TERM THE MAIN AFFECT OF THUNDERSTORMS
WILL STAY AWAY FROM BOTH TAF SITES. SO HAVE VFR CONDITIONS AT THIS
TIME SINCE NOTHING STRONGER TO AFFECT THE SITES LOOKS IMMINENT.
WILL UPDATE ACCORDINGLY IF SOMETHING GETS CLOSE. OTHERWISE...UPSLOPE
WINDS WITH A MOIST AIR MASS WILL CAUSE FOG AND STRATUS TO DEVELOP
LATER TONIGHT. COULD NOT SPEND A LOT OF TIME ON IT DUE TO CURRENT
SEVERE WEATHER BUT WILL FINE TUNE THAT AS IT GETS CLOSER. HOWEVER...IT
LOOKS LIKE MVFR CONDITIONS WILL BE REACHED.

BULLER
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jul 28, 11:48 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1048 AM MDT THU JUL 28 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1048 AM MDT THU JUL 28 2011 /1148 AM CDT THU JUL 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INCREASE
IN COVERAGE THIS EVENING AND OVERNIGHT. STORMS WHICH DEVELOP THIS
AFTERNOON WILL INITIALLY HAVE THE POTENTIAL TO PRODUCE STRONG
WINDS AND MARGINALLY SEVERE HAIL BEFORE THE THREAT BECOMES LOCALLY
HEAVY RAINFALL DURING THE EVENING AND OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE
FRIDAY AFTERNOON AND EVENING.

THE CHANCE FOR SHOWERS AND THUNDERSTORMS RETURN TO THE AREA
MONDAY NIGHT AND CONTINUE THROUGH WEDNESDAY. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jul 28, 8:19 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
719 PM MDT THU JUL 28 2011

COZ090-290145-
YUMA COUNTY-
719 PM MDT THU JUL 28 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KIRK...MOVING SOUTHEAST AT 5 MPH.

TORRENTIAL RAINFALL...PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55
MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3977 10249 3963 10226 3957 10238 3957 10261
      3965 10268
TIME...MOT...LOC 0119Z 320DEG 6KT 3963 10254

FOLTZ
Local storm report, Jul 28, 8:35 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
735 PM MDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     FLOOD            KIT CARSON              38.76N 102.80W
07/28/2011                   CHEYENNE           CO   CO-OP OBSERVER

            A LOT OF PONDING OF WATER IN THE TOWN. NO DEPTH GIVEN.

&&

MBULLER
Special weather statement, Jul 28, 9:31 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
831 PM MDT THU JUL 28 2011

KSZ027-041-290315-
GREELEY-WALLACE-
831 PM MDT THU JUL 28 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS AND
WALLACE COUNTY IN WEST CENTRAL KANSAS...

AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF SHARON SPRINGS...MOVING NORTH
AT 15 MPH.

TORRENTIAL RAINFALL...INSTENSE CLOUD TO GROUND LIGHTNING AND WINDS
TO 55 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3870 10197 3910 10193 3906 10148 3883 10148
      3870 10153 3870 10157 3864 10157
TIME...MOT...LOC 0231Z 191DEG 15KT 3876 10175

FOLTZ
Local storm report, Jul 28, 9:36 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
836 PM MDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     FLASH FLOOD      1 W WILD HORSE          38.82N 103.02W
07/28/2011                   CHEYENNE           CO   CO-OP OBSERVER

            WATER OVER THE ROAD AT THE INTERSECTION OF HIGHWAY 287
            AND COUNTY ROAD 8 NEAR THE BIG SANDY.

&&

LUNDQUIST
Special weather statement, Jul 28, 10:31 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
931 PM MDT THU JUL 28 2011

KSZ014-290345-
THOMAS-
1031 PM CDT THU JUL 28 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...

AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MINGO...MOVING NORTHWEST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3927 10076 3917 10099 3945 10124 3957 10095
      3957 10091
TIME...MOT...LOC 0332Z 151DEG 7KT 3931 10092

JLUNDQUI
Special weather statement, Jul 28, 10:35 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
935 PM MDT THU JUL 28 2011

KSZ013-290400-
SHERMAN-
935 PM MDT THU JUL 28 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 933 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF RULETON...MOVING NORTHEAST AT 25
MPH.

MODERATE TO HEAVY RAIN...INTENSE CLOUD TO GROUND LIGHTNING AND WINDS
TO 55 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3913 10191 3916 10205 3957 10204 3945 10152
      3913 10182
TIME...MOT...LOC 0335Z 214DEG 23KT 3927 10189

FOLTZ

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:05 PM CDTSpecial Weather StatementGLDCheyenne25 min
Jul 28, 7:10 PM CDTSevere Thunderstorm WarningGLDCheyenne21 min
Jul 28, 7:59 PM CDTSpecial Weather StatementGLDGreeley, Wichita16 min
Jul 28, 8:05 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins55 min
Jul 28, 8:18 PM CDTSpecial Weather StatementGLDGreeley, Wichita12 min
Jul 28, 8:39 PM CDTFlash Flood WarningGLDGreeley, Wichita3 hr
Jul 28, 9:31 PM CDTSpecial Weather StatementGLDWallace44 min
Jul 28, 10:25 PM CDTFlash Flood WarningGLDSherman, Wallace4 hr
Jul 28, 10:31 PM CDTSpecial Weather StatementGLDThomas14 min
Jul 28, 10:35 PM CDTSpecial Weather StatementGLDSherman25 min
Jul 28, 10:42 PM CDTSevere Thunderstorm WarningGLDLogan, Wallace48 min
Jul 28, 10:48 PM CDTSpecial Weather StatementGLDThomas27 min

Nearby

Flash Flood Warnings in Kansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.